Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Costochondritis, taken painkiller, anti-inflammatory, cortisone, history of pleurisy. Check B12 level?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11712 Questions
I have been suffering with costochondritis since XXXXXXX 2011 after having what they believe is pleurisy. Aside from pain killers and anti-inflammatories, I have had three cortisone injections. Nothing seems to help. Should I have my b12 levels looked at? I hAve seen a pulmonologisy, cardiologist as well to rule other things out. Should I be seeing some other sort of specialiist? Thank you!!
Posted Sat, 28 Apr 2012 in Bones, Muscles and Joints
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for writing to us.
Costocondritis is often misdiagnosed as a cardiac pain. It is good that you your cardiac and pulmonary status are normal.
Inflammation of costochondral joints is mostly due to a genetic predisposition. There are some autoimmune disorders also which need to be ruled out for their association like- fibromyalgia, psoriatic arthritis, ankylosing spondylitis reactive arthritis, and inflammatory bowel disease (such as ulcerative colitis and Crohn's disease).
I hope you are not having any problems related to any other joint pains and bowel movements.
Pain killers, antiinflammatory drugs- steroids and lidocaine patch are the main treatments. You need discuss all options available with your orthopedician for proper treatment.
Meanwhile doing a hot compresses will be useful pain relieving measure. You may apply a local analgesic gel on that area.
I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor